Alert archive / Louisiana / Flash Flood Warnings in 1998

Flash Flood Warning 14, NWS Shreveport, LA

March 16, 1998Union Parish, Louisiana; Union County, Arkansas

NWS Shreveport, LA issued this flash flood warning at Mar 16, 1998, 5:30 PM CST for Union Parish, Louisiana; Union County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 1998, 5:30 PM CST (23:30 UTC)
Expired
Mar 16, 1998, 8:30 PM CST
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Union County, AR, Union Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1998-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1998-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1215 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
329 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 162330
FFWSHV
ARC139-LAC111-170230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
530 PM CST MON MAR 16 1998

THE NATIONAL WEATHER SERVICE IN SHREVEPORT LA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 830 PM CST
FOR THE FOLLOWING AREAS...

IN SOUTHERN ARKANSAS

   ...UNION COUNTY

IN NORTHERN LOUISIANA

   ...UNION PARISH

ESTIMATES FROM DOPPLER RADAR INDICATE THAT THREE TO FOUR INCHES OF
RAIN HAS FALLEN ACROSS PORTIONS OF UNION COUNTY ARKANSAS AND UNION
PARISH LOUISIANA DURING THE PAST FEW HOURS. ANOTHER ONE INCH OF RAIN
IS POSSIBLE DURING THE NEXT HOUR OR SO. THESE HEAVY RAINS WILL LIKELY
RESULT IN SOME ROADS HAVING TO BE CLOSED.

THUNDERSTORMS HAVE BEEN FORMING AND MOVING REPEATEDLY OVER THE SAME
AREA. FLASH FLOODING IS LIKELY. DO NOT DRIVE YOU VEHICLE INTO AREAS
WHERE WATER COVERS THE ROAD. IN AREAS OF HIGH WATER...DO NOT LET
CHILDREN PLAY AROUND STORM DRAINS OR CULVERTS.

IT IS V4ERY DIFFICULT AT NIGHT TO TELL HOW DEEP THE WATER IS OVER
ROADWAYS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH.

IV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 16, 1:15 PM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Mar 16, 1:15 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
115 PM CST MON MAR 16 1998

LARGE MASS RW/TRW MOVG NORTH ACRS AREA. BACK EDGE JUST CLRG EXTREME
WEST PORTIONS CWA ATTM. NO SVR WX WITH THIS. HOWEVER...SFC ANALYSIS
INDICATING DRY LINE ASSOC WITH DEEP CLSD LOW OVR SPS DROPS SOUTH TO NR
SAT. THIS MAY BE FOCUS FOR SQUALL LINE DVLPMNT LATE THIS AFTN WITH
INCRSG CAA AT 500 MB AND UPR DIV INDICATED ON RUC. MAY GET THE
INSTABILITY NEEDED FOR SVR AS DRYING OCCURS FM MID LVLS AS WELL AS CAA
SLOW MOVG LOW...SQUALL LINE MAY NOT EVEN REACH AREA TIL LATE IN EVE AND
NOT AFFECT EAST SECTIONS TIL WEE HOURS. EXPECT A FEW HRS OF WRAPAROUND
PCPN MAINLY AR PORTIONS BEFORE LOW KICKS TO THE NE. CONT SRLY FLOW KEEP
TEMPS QUITE WRM BEHIND SYSTEM...BUT FWC MAY BE OVERDONE. KNOCK BACK A
FEW DGRS.

SHV 53/71/53/78  7202           MLU 58/69/55/76  8401   07

Nearby

Flash Flood Warnings in Louisiana, 1998Flash Flood Warnings in Arkansas, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.